Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 29, 2016, 2:19 PM EDT for Cumberland County, Maine. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2016, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 29, 2016, 3:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:35 PM EDT | TSTM WND DMG | 2 Nnw Portland, ME | TREE UPROOTED ON OCEAN AVENUE. DELAYED REPORT. TIME ESTIMATED FROM RADAR. |
| Jun 29, 2:40 PM EDT | TSTM WND DMG | Falmouth, ME | SEVERAL TREES... POWER LINES AND UTILITY POLES DOWN IN VICINITY OF DEPOT RD... ROUTE 1 AND FORESIDE RD. |
| Jun 29, 2:40 PM EDT | TSTM WND DMG | Falmouth, ME | LARGE TREE DOWN AT THE FORECASTER NEWSPAPER OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WUUS51 KGYX 291819
SVRGYX
MEC005-291900-
/O.NEW.KGYX.SV.W.0035.160629T1819Z-160629T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
219 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...
* UNTIL 300 PM EDT
* AT 219 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTBROOK...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...CUMBERLAND...GORHAM...
FALMOUTH...CAPE ELIZABETH...SCARBOROUGH...YARMOUTH...
CHEBEAGUE ISLAND AND NORTH YARMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4357 7032 4365 7043 4382 7023 4370 7006
TIME...MOT...LOC 1819Z 227DEG 21KT 4366 7033
HAIL...1.00IN
WIND...60MPH
$$
EKSTER2 follow-up statements
910
WWUS51 KGYX 291837
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT WED JUN 29 2016
MEC005-291900-
/O.CON.KGYX.SV.W.0035.000000T0000Z-160629T1900Z/
CUMBERLAND ME-
237 PM EDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...
AT 237 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FALMOUTH...OR
OVER PORTLAND...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...CUMBERLAND...FALMOUTH...CAPE
ELIZABETH...YARMOUTH AND CHEBEAGUE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4371 7033 4381 7022 4370 7006 4361 7023
TIME...MOT...LOC 1837Z 235DEG 17KT 4370 7024
HAIL...1.00IN
WIND...60MPH
$$879
WWUS51 KGYX 291851
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
251 PM EDT WED JUN 29 2016
MEC005-291901-
/O.EXP.KGYX.SV.W.0035.000000T0000Z-160629T1900Z/
CUMBERLAND ME-
251 PM EDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND
COUNTY WILL EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4371 7033 4381 7022 4370 7006 4361 7023
TIME...MOT...LOC 1850Z 227DEG 21KT 4370 7024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:04 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 29, 10:04 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Gray ME 1004 AM EDT WED JUN 29 2016 .SYNOPSIS... Weak low pressure and an associated cold front will push east through the region today through tonight. High pressure will build in from the west Thursday. A cold front will approach from the west on Friday and will cross the region Friday night. A trough of low pressure will linger over the region Saturday through Sunday. High pressure will build in from the west Sunday night through Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10am update...First round of precipitation has moved off to the east. Cloud cover remains across the region which may help to limit convective initation for the next few hours. That said, some in cloud lightning in showers is already occuring across southern New Hampshire. With precipitable water values of 1.63 inches... approaching the 90th percentile and mesoscale models suggesting more shower activity to once again for over the mountains have issued a Flash Flood watch for the mountains for this afternoon. Those areas have already received around 1-2 inches and up to 8 inches which means flash flood amounts are significantly lower. To the south without much rain yesterday amounts to produce flooding remain higher. In addition to flooding rains have added small hail and gusty winds as CAPE values climbed to near 1000 J/kg. 710 am...Showers, and some embedded thunder and torrential downpours, continue to track NNE. These will shift out of the CWA in the next hour or two, followed by a little break for the rest of the morning, before another round of convection develops around midday and continues thru the afternoon. Previously...Ongoing showers/t-storms with period spells of heavy rain associated with wave exiting base of 500 mb trough to our west. These will continue to lift NNE thru about 10z or so before exiting the CWA. There is a bit of lull after that, which should last thru most of the morning, although a brief shower cannot be rule out before the cold front works through this afternoon, and will being another round of showers and storms. The good news for some is that the front should cross the CT vly and central and nrn NH earlier in the day, and may limit total rainfall associated with any storms there this afternoon, as dry air works in at mid levels. The heavy rain threat will shift further east into southern NH and western/central ME, but even here, the mid-level drying may help to mitigate the heavy rain threat, as will the stronger winds aloft. Tricky part of the forecast will be the potential for any strong to severe storms. Dew points in the mid 60s will help, but extent of any potential clearing will be the deciding factor whether organized storms can form. If they do there is enough vertical shear and strong enough winds aloft to produce some bowing segments with wind damage. Any partial clearing will be away from the coast in central and southern and interior SW ME. Otherwise, look for clouds to linger along the coast and in the mountains. Look for highs ranging from near 80 in southern NH to generally the low to mid 70s in the mountains and along the ME coast north of York county. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Although there could be a few lingering showers or storms in the pre-sunset part of this evening. Should see things begin to clear around sunset. Timing of the fropa will limit the amount of dry air that pushes in at the surface and will likely be dealing with some fog...and perhaps low clouds in the coastal plain tonight. Should see some drying in the north...and lows will certainly be cooler than this morning...ranging from the mid 50s north to around 60 coastal areas and the urban areas of southern NH. Once the sun rises Thursday will see any lingering fog and low clouds dissipate and drier air will mix down. Although westerly flow will be weak, downslope should warm the coastal plain before a sea breeze develops mid-late afternoon. Highs will range from the upper 70s in the mtns, to around 80 on the coast /but mid- upper 70s at the beaches/, to the low mid 80s in the interior areas of the coastal plain. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... High pressure will hold off the east coast Thursday night as a cold front approaches from the west. Expect partly cloudy skies overnight with lows from the lower 50s north to the lower 60s south. Cold front will approach from the west on Friday with timing looking good for afternoon showers and thunderstorms. Increasing shear during the afternoon may result in some severe cells during the late afternoon and evening as strong shortwave swings in from the west. Pwats approaching 1.5 inches will likely result in some heavy downpours with these storms. High temps will range through the 80s from north to south with onshore flow capping temps at the coast in the upper 70s. Cold front will gradually push east of the forecast area Friday night. Evening showers and thunderstorms will gradually come to an end through midnight. Lows will range from the mid 50s to mid 60s. Broad deep upper low will settle into the northeast on Saturday. Looking for a mix of clouds and sun for a majority of the day with highs ranging from the mid 70s to lower 80s. Expect increasing clouds Saturday night as upper low continues to swing in from the west. Should see skies becoming mostly cloudy in northern zones along with a chance of showers. Downwind of the mountains just looking for variable clouds. Lows overnight will range through the 50s. Cyclonic flow will continue on Sunday as upper trough axis pushes east. Looking for clouds to persist in the mountains along with a chance of showers. Expect a fair amount of cloudiness downwind of the mountains. Highs will range through the 70s to near 80. High pressure will build in from the west Sunday night as upper low lifts out of the northeast. Expect gradual clearing overnight with lows in the 50s. High pressure will build south of the region on Monday producing mostly sunny skies and moderating temps. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... Short Term...IFR or lower conds this morning will improve somewhat, and may see MVFR in interior later this morning, with possible VFR this afternoon away from the coast. Fog will likely redevelop tonight and drop most terminals to IFR again tonight, but look for the fog to burn off early Thursday with VFR through the day. Long Term...VFR Thursday night. Areas of MVFR/IFR ceilings/vsby in afternoon and evening convection Friday. VFR Saturday through Sunday. && .MARINE... Short Term...Winds and seas remain below SCA today through Thursday. Long Term...Sca's likely on Sunday. && .FIRE WEATHER... && .HYDROLOGY... Given previous very dry conditions, not expecting any problems with rivers. Flooding issue will continue to focus on localized very heavy rainfall today, although the threat looks somewhat diminished from Tuesday, as drier moves in aloft later today and limits rainfall efficiency. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Flash Flood Watch until 8 PM EDT this evening for MEZ007>009. NH...Flash Flood Watch until 8 PM EDT this evening for NHZ001-002. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM... LONG TERM... AVIATION... MARINE... FIRE WEATHER... HYDROLOGY...
Hazardous weather outlook, Jun 29, 4:46 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 446 AM EDT WED JUN 29 2016 MEZ007>009-012>014-NHZ001>009-011-012-015-300900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-CHESHIRE-EASTERN HILLSBOROUGH- WESTERN AND CENTRAL HILLSBOROUGH- 446 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY. A FEW OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ153-MEZ018>028-NHZ010-013-014-300900- CASCO BAY-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 446 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY. A FEW OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-300900- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 446 AM EDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 1:03 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
103 PM EDT WED JUN 29 2016
NHZ001-002-291745-
SOUTHERN COOS NH-NORTHERN COOS NH-
103 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 145 PM EDT
* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER NORTH STRATFORD...MOVING TO THE
NORTHEAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COLEBROOK...
DIXVILLE NOTCH...
PITTSBURG...
AND CLARKSVILLE.
LAT...LON 4479 7157 4482 7158 4484 7155 4486 7155
4491 7150 4497 7152 4501 7147 4501 7148
4525 7128 4514 7107 4501 7106 4469 7145
4477 7160
TIME...MOT...LOC 1700Z 215DEG 28KT 4476 7155
MLELocal storm report, Jun 29, 1:32 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
132 PM EDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 8 N WILSONS MILLS 45.05N 71.04W
06/28/2016 OXFORD ME PUBLIC
PARMACHENEE ROAD WASHED OUT. DELAYED REPORT.
&&
EVENT NUMBER GYX1602093
LEGROSpecial weather statement, Jun 29, 1:43 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT WED JUN 29 2016
MEZ018-019-023-024-NHZ010-014-291845-
INTERIOR CUMBERLAND ME-INTERIOR YORK ME-COASTAL CUMBERLAND ME-
COASTAL YORK ME-STRAFFORD NH-COASTAL ROCKINGHAM NH-
143 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
COASTAL YORK COUNTY IN MAINE
STRAFFORD COUNTY IN NEW HAMPSHIRE
COASTAL ROCKINGHAM COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIDDEFORD TO
DOVER...MOVING TO THE NORTHEAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BIDDEFORD...
KITTERY...
SACO...
SOMERSWORTH...
AND OLD ORCHARD BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4327 7093 4370 7047 4354 7023 4354 7024
4356 7028 4353 7031 4355 7034 4352 7037
4345 7037 4345 7036 4339 7043 4336 7042
4332 7057 4317 7059 4316 7062 4307 7067
4308 7072 4304 7070
TIME...MOT...LOC 1741Z 233DEG 26KT 4353 7052 4319 7085Special weather statement, Jun 29, 1:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
150 PM EDT WED JUN 29 2016
MEZ018-019-023-024-NHZ010-291845-
INTERIOR CUMBERLAND ME-INTERIOR YORK ME-COASTAL CUMBERLAND ME-
COASTAL YORK ME-STRAFFORD NH-
150 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
COASTAL YORK COUNTY IN MAINE
STRAFFORD COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY RAIN ALONG A LINE EXTENDING FROM BUXTON TO NEAR STRATHAM...
MOVING TO THE EAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
AREAS ALONG THE MAINE TURNPIKE WILL SEE SHARPLY REDUCED VISIBILITY
AND EXTREMELY HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
BIDDEFORD...
DURHAM...
SACO...
AND HOLLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
HEAVY RAIN CAN LIMIT VISIBILITIES TO LESS THAN A HUNDRED FEET. YOU
MAY ENCOUNTER ROADWAY HAZARDS WITHOUT HAVING ADEQUATE TIME TO SAFELY
AVOID THEM. IF YOU MUST DRIVE...DO SO AT LOW SPEED AND USE LOW BEAM
HEADLIGHTS. MAINTAIN EXTRA SEPARATION BETWEEN YOURSELF AND
SURROUNDING VEHICLES.
&&
LAT...LON 4309 7102 4365 7056 4362 7011 4362 7021
4356 7020 4356 7023 4354 7023 4356 7028
4353 7036 4350 7039 4345 7037 4339 7043
4336 7042 4332 7057 4317 7059 4316 7062
4309 7066 4309 7077 4313 7085 4309 7086
TIME...MOT...LOC 1747Z 273DEG 7KT 4362 7050 4303 7100
LEGROSpecial weather statement, Jun 29, 1:51 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
151 PM EDT WED JUN 29 2016
MEZ007-008-NHZ001-291845-
NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-NORTHERN COOS NH-
151 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 245 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 14 MILES EAST OF PITTSBURG...MOVING TO THE
NORTHEAST AT 20 MPH.
* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COBURN GORE.
LAT...LON 4525 7054 4494 7106 4506 7125 4532 7094
4531 7092 4528 7092 4524 7090 4523 7086
4524 7084 4526 7085 4529 7083 4530 7081
4532 7080 4534 7082 4537 7080 4540 7082
4543 7078
TIME...MOT...LOC 1749Z 225DEG 19KT 4506 7109Special weather statement, Jun 29, 2:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
216 PM EDT WED JUN 29 2016
MEZ018-019-024-291900-
INTERIOR CUMBERLAND ME-INTERIOR YORK ME-COASTAL CUMBERLAND ME-
216 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
INTERIOR CUMBERLAND COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
* UNTIL 300 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WESTBROOK...MOVING TO THE NORTHEAST AT
25 MPH.
* NICKEL SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SOUTH PORTLAND...
WESTBROOK...
GORHAM...
SCARBOROUGH...
AND CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4366 7050 4383 7023 4375 7015 4377 7020
4376 7020 4374 7017 4371 7009 4370 7009
4374 7020 4372 7022 4368 7009 4372 7025
4363 7026 4369 7020 4369 7019 4365 7022
4368 7016 4367 7016 4355 7037
TIME...MOT...LOC 1814Z 237DEG 20KT 4366 7032The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:57 PM EDT | Flash Flood Warning | GYX | Oxford | 4 hr |
| Jun 29, 4:16 AM EDT | Areal Flood Advisory | GYX | Franklin, Oxford | 119 min |
| Jun 29, 10:04 AM EDT | Flash Flood Watch | GYX | Franklin, Oxford, Somerset | 9 hr |
| Jun 29, 12:05 PM EDT | Areal Flood Advisory | GYX | Knox, Waldo | 3 hr |
| Jun 29, 12:58 PM EDT | Severe Thunderstorm Warning | GYX | York | 32 min |
| Jun 29, 1:17 PM EDT | Areal Flood Advisory | GYX | York | 118 min |
| Jun 29, 1:21 PM EDT | Severe Thunderstorm Warning | GYX | York | 39 min |
| Jun 29, 1:43 PM EDT | Special Weather Statement | GYX | York | 62 min |
| Jun 29, 1:47 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 43 min |
| Jun 29, 1:50 PM EDT | Special Weather Statement | GYX | York | 55 min |
| Jun 29, 1:51 PM EDT | Special Weather Statement | GYX | Franklin | 54 min |
| Jun 29, 2:00 PM EDT | Areal Flood Advisory | GYX | Oxford | 2 hr |
| Jun 29, 2:16 PM EDT | Special Weather Statement | GYX | Cumberland | 44 min |
| Jun 29, 2:22 PM EDT | Special Marine Warning | GYX | 53 min | |
| Jun 29, 2:25 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 3 hr |
| Jun 29, 2:47 PM EDT | Special Weather Statement | GYX | Sagadahoc | 58 min |
| Jun 29, 2:50 PM EDT | Special Weather Statement | GYX | York | 40 min |
| Jun 29, 3:33 PM EDT | Special Weather Statement | GYX | Somerset | 42 min |
| Jun 29, 4:12 PM EDT | Special Weather Statement | GYX | Waldo | 48 min |
| Jun 29, 4:13 PM EDT | Special Weather Statement | GYX | Oxford | 47 min |
| Jun 29, 4:16 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 44 min |
| Jun 29, 4:24 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford | 51 min |
| Jun 29, 4:54 PM EDT | Special Weather Statement | GYX | Oxford | 51 min |
| Jun 29, 7:54 PM EDT | Special Weather Statement | GYX | Oxford | 51 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.